Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 9, 2021, 4:17 PM EDT for Clay County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Jul 9, 2021, 5:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 57 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
975
WWUS82 KJAX 092017
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT Fri Jul 9 2021
FLZ031-232-092100-
Western Clay FL-Bradford FL-
417 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD AND
NORTHWESTERN CLAY COUNTIES UNTIL 500 PM EDT...
* At 417 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Starke, moving east at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Middleburg, Kingsley, Camp Blanding and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2998 8215 3011 8215 3012 8214 3014 8215
3015 8212 3014 8205 3016 8205 3018 8189
2991 8187
TIME...MOT...LOC 2017Z 275DEG 19KT 3004 8211
$$
BOOTHEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:54 PM EDT, 23 minutes earlier.
Area forecast discussion, Jul 9, 3:54 PM EDT, 23 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 354 PM EDT Fri Jul 9 2021 .NEAR TERM [Through Tonight]... The area is currently situated between surface high pressure stretching from the northeastern Gulf of Mexico across Central and Southern Florida and low pressure troughing over the US east coast in the wake of Elsa. This pattern is resulting in westerly flow that is advecting in mid and upper level clouds from storms just west of our area. Storms this afternoon and evening will move east around 15-20 mph across our area. The main hazards in stronger storms will be lightning, gusty winds, and brief heavy rainfall on top of already saturated grounds that could cause localized flooding. Showers and storms are expected to taper off later this evening and end before midnight. Westerly flow will continue but become calm tonight as high pressure ridging remain just south of the area. Overnight low temperatures will be near normal in the low- to-mid 70s, with cooler temperatures inland and warmer temperatures at the coasts. .SHORT TERM [Saturday Through Sunday Night]... Saturday, troughing over the US east coast will weaken and high pressure ridging over the northeastern Gulf and Central Florida will begin to nudge its way towards our area, which will shift winds slightly to become west northwesterly. Northwesterly flow typically advect in less moist continental air; however, Elsa pushed tropical moisture over the Southern US, so deep moisture will remain in place over the area. PWATs are forecast to range from approximately 1.8-2.1 inches (climatological average is 1.7-1.8 inches), which will allow scattered to numerous afternoon showers to form. High temperatures on Saturday will be in the upper 80s to lower 90s, and low temperatures will be in the low- to-mid 70s. Sunday, the surface high pressure ridge will broaden and extend over the area as it stretches towards the Bermuda High in the Atlantic. Winds will weaken as the pressure gradient expands and shift to become southerly as the high pressure center shifts into the Atlantic. Southerly flow will cause moisture to pool over the area with PWATs reaching up near 2.2 inches. Because of this, precipitation chances will be higher on Sunday than Saturday with numerous showers and storms expected. High temperature on Sunday will be slightly cooler in the mid-to-upper 80s due to increased precipitation and cloud cover. Low temperatures will be in the low-to-mid 70s. .LONG TERM [Monday Through Friday]... The surface ridge extending from the Bermuda High across the Florida peninsula will lift north as the Bermuda High drifts into the western Atlantic, northeast of our area, early in the week. Southeasterly winds are expected to prevail for most of the week, which could advect in a drier air mass and suppress precipitation chances slightly later in the week. At least scattered diurnal convection is expected each day with sea breeze formation in the afternoons and evenings. High temperatures will be generally in the upper 80s and lower 90s through the long term period, and low temperatures will be in the 70s. && .AVIATION... [Through 18Z Saturday] Scattered showers and embedded storms were moving east to east southeast across the area. Showers/storms will get near most of the TAF sites this afternoon, and MVFR cigs are expected around showers/storms. Brief IFR conditions are also possible. Westerly winds around 10 knots will prevail the rest of the afternoon, with winds diminishing tonight. Westerly winds will increase to around 10 knots again by the end of the TAF period. && .MARINE... A high pressure ridge located south of the area waters will continue westerly offshore flow through Saturday. High pressure will broaden and expand over the area waters on Sunday then move to the northeast as the ridge connects with the Bermuda High, shifting the high pressure center into the western Atlantic. Flow will shift to become southerly on Sunday then southeasterly onshore flow will develop on Monday. Showers and thunderstorms will be possible each day. Rip Currents: Low risk of rip currents today and Saturday, trending towards moderate Sunday into Monday as onshore flow develops. && .FIRE WEATHER... High pressure over the Gulf of Mexico today will shift over the area through the weekend. Westerly winds will prevail today and Saturday, then winds will weaken and shift to become generally southerly Sunday. Light transport winds could result in areas of low daytime dispersions along the I-75 corridor in NE FL on Saturday, and more widespread low dispersions, particularly along the I-95 corridor, on Sunday. Patchy fog possible in the mornings, mainly in areas that receive higher daytime rainfall totals. && .HYDROLOGY... Moderate and low-end major flooding is forecast for portions of the Santa Fe River within the next few days. Moderate flooding is ongoing along the St. Marys River at Macclenny. Levels have come down from minor to action stage for the Black Creek in Clay County. Minor flooding is forecast to begin along the upper portion of the Suwannee River over the weekend but latest water level readings look to be a little lower. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 89 72 87 71 / 20 40 20 60 20 SSI 76 89 76 87 76 / 20 50 30 50 20 JAX 73 90 73 87 73 / 20 50 30 50 20 SGJ 74 89 74 86 73 / 20 60 30 50 20 GNV 73 89 71 86 71 / 20 50 40 70 20 OCF 73 90 72 87 71 / 20 50 40 70 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 9, 3:25 PM EDT, 52 minutes before
Special Weather Statement National Weather Service Jacksonville FL 325 PM EDT Fri Jul 9 2021 FLZ020-021-023-030-122-222-092030- Southern Columbia FL-Baker FL-Union FL-Hamilton FL-Suwannee FL- Northern Columbia FL- 325 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BAKER...NORTH CENTRAL UNION...CENTRAL COLUMBIA...NORTHEASTERN SUWANNEE AND SOUTHEASTERN HAMILTON COUNTIES UNTIL 430 PM EDT... * At 324 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Five Points, or near Lake City, moving east at 30 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Lake City, White Springs, Five Points, Watertown, Lulu, Winfield, Olustee and Suwannee Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3009 8276 3040 8283 3042 8240 3010 8234 TIME...MOT...LOC 1924Z 266DEG 24KT 3025 8263 BOOTHE
Special weather statement, Jul 9, 4:10 PM EDT, 7 minutes before
Special Weather Statement National Weather Service Jacksonville FL 410 PM EDT Fri Jul 9 2021 FLZ140-240-340-092100- Central Marion FL-Western Marion FL-Eastern Marion FL- 410 PM EDT Fri Jul 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 500 PM EDT... * At 409 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Ocala, moving east at 15 mph. * Winds up to 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Ocala, Santos, Ocala Airport, Silver Springs Shores, Anthony, Belleview and Burbank. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2907 8224 2928 8223 2930 8194 2907 8194 TIME...MOT...LOC 2009Z 265DEG 11KT 2920 8214 BOOTHE
Special weather statement, Jul 9, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
417 PM EDT Fri Jul 9 2021
FLZ031-232-092100-
Western Clay FL-Bradford FL-
417 PM EDT Fri Jul 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD AND
NORTHWESTERN CLAY COUNTIES UNTIL 500 PM EDT...
* At 417 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Starke, moving east at 20 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Middleburg, Kingsley, Camp Blanding and Lawtey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2998 8215 3011 8215 3012 8214 3014 8215
3015 8212 3014 8205 3016 8205 3018 8189
2991 8187
TIME...MOT...LOC 2017Z 275DEG 19KT 3004 8211
BOOTHEThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:25 PM EDT | Special Weather Statement | JAX | Columbia | 65 min |
| Jul 9, 4:10 PM EDT | Special Weather Statement | JAX | Marion | 50 min |
| Jul 9, 4:43 PM EDT | Special Weather Statement | JAX | Nassau | 32 min |
| Jul 9, 4:53 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 9, 4:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 9, 5:00 PM EDT | Special Weather Statement | JAX | Duval | 30 min |
| Jul 9, 5:10 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jul 9, 5:18 PM EDT | Special Marine Warning | JAX | 57 min | |
| Jul 9, 5:21 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jul 9, 5:29 PM EDT | Special Marine Warning | JAX | 31 min | |
| Jul 9, 5:41 PM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Jul 9, 5:55 PM EDT | Special Marine Warning | JAX | 35 min | |
| Jul 9, 6:01 PM EDT | Special Weather Statement | JAX | Flagler | 44 min |
| Jul 9, 6:08 PM EDT | Special Marine Warning | JAX | 52 min | |
| Jul 8, 8:50 PM EDT | Special Weather Statement | JAX | Atkinson | 40 min |
| Jul 8, 9:49 PM EDT | Special Weather Statement | JAX | Atkinson | 41 min |
| Jul 8, 10:28 PM EDT | Special Weather Statement | JAX | Clinch | 47 min |
| Jul 9, 6:52 PM EDT | Special Weather Statement | JAX | Appling, Jeff Davis | 68 min |
| Jul 9, 7:58 PM EDT | Special Weather Statement | JAX | Bacon, Coffee | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.